Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 109, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 16, 2021, 4:00 AM EST. It took effect at Nov 16, 2021, 4:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 16, 2021, 4:00 PM EST
- Expired
- Nov 17, 2021, 11:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
203 WHUS73 KAPX 160900 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 400 AM EST Tue Nov 16 2021 LSZ321-161700- /O.NEW.KAPX.GL.W.0024.211117T0100Z-211117T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 400 AM EST Tue Nov 16 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Highest gusts up to 35 kt from the southeast and highest waves around 6 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 8 PM this evening to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-161700- /O.NEW.KAPX.SC.Y.0109.211116T2100Z-211117T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 400 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the southeast and highest waves around 6 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 4 PM this afternoon to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-161700- /O.NEW.KAPX.SC.Y.0109.211117T0000Z-211117T1600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 400 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the south and highest waves around 8 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 7 PM this evening to 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ322-161700- /O.NEW.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 400 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the southeast expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JZ
4 follow-up statements
174 WHUS73 KAPX 162121 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 421 PM EST Tue Nov 16 2021 LSZ321-170530- /O.EXT.KAPX.GL.W.0024.211117T0000Z-211117T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 421 PM EST Tue Nov 16 2021 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 35 kt from the southeast and highest waves around 6 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-170530- /O.EXT.KAPX.SC.Y.0109.211117T0000Z-211117T1800Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 421 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the south and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-170530- /O.EXT.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 421 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 4 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-170530- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 421 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the southeast and highest waves around 6 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ322-170530- /O.CON.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 421 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 35 kt from the southeast and highest waves around 3 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
725 WHUS73 KAPX 170313 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1013 PM EST Tue Nov 16 2021 LSZ321-171115- /O.CON.KAPX.GL.W.0024.000000T0000Z-211117T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1013 PM EST Tue Nov 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 35 kt from the southeast and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-171115- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1013 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the southeast and highest waves around 6 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-171115- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1800Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1013 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt from the south and highest waves around 11 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ322-171115- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1013 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 35 kt from the southeast and highest waves around 3 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-171115- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 1013 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 4 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
147 WHUS73 KAPX 170857 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 357 AM EST Wed Nov 17 2021 LSZ321-171200- /O.CON.KAPX.GL.W.0024.000000T0000Z-211117T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 357 AM EST Wed Nov 17 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 30 kt from the southeast and highest waves around 6 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-171600- /O.EXT.KAPX.SC.Y.0109.000000T0000Z-211117T1600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 357 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 30 kt from the south and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-171200- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 357 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 6 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ322-171200- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 357 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 3 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-171200- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 357 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 4 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
880 WHUS73 KAPX 171237 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 737 AM EST Wed Nov 17 2021 LSZ321-171500- /O.EXB.KAPX.SC.Y.0109.000000T0000Z-211117T1500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 737 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the southeast and highest waves around 4 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-171600- /O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 737 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the south and highest waves around 9 feet. * WHERE...Sturgeon Pt to Alabaster MI, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:35 AM EST, 25 minutes earlier.
Area forecast discussion, Nov 16, 3:35 AM EST, 25 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 335 AM EST Tue Nov 16 2021 .NEAR TERM...(Today through Tonight) Issued at 335 AM EST Tue Nov 16 2021 ...Milder air and rain chances arrive tonight... High Impact Weather Potential: Minimal. Nw low-level flow continues to lighten, as a ridge of high pressure advances across Lake MI and central upper MI. This ridge crosses northern MI early today, and Lk Huron this afternoon. Lake effect precip continues to diminish, but isn't gone yet, with both convective and patchy laminar radar returns in spots. That should continue to wane, as low-level winds collapse this morning. Southerly flow develops this afternoon, and increases tonight. A cold front advances across WI and western upper MI overnight tonight. Precip and temp trends are the main concerns. Precip should continue to diminish in the pre-dawn hours, and after 7-8am will only hang onto a slight chance of snow showers near Whitefish Bay. Also not impossible that a patch or two of flurry/drizzle could linger into the daylight hours. Developing southerly flow this afternoon will attempt to redevelop/redirect lake effect precip (it is cold enough initially). However the longest fetches will be west of western Mack Co (on Lake MI), and east of Drummond Isl (Lk Huron). Might need to keep an eye on far western Mack Co (mainly w of Naubinway) for a few rain showers, but for now will keep that area dry. Skies will be mostly cloudy, except in ne lower MI this morning, where more sunshine will be found. Deep warm/moist advection will be in place tonight. 1km winds increase to 35-45kt from the ssw by 06z. For a while, we are only lifting relatively dry air. However, as the cold front presses eastward, a somewhat more effective moisture tap develops. Some instability is also progged, with MuCape values of 100-300j/kg overnight in northern lower MI. Not expecting actual thunder, but showers should develop ahead of the cold front overnight. An initial precip chance arrives in eastern upper MI by late evening, and at that early time rain/snow will both be possible. Overnight, as pops expand across northern MI, warm advection will result in all liquid precip. Model progs of a near-saturated low-level airmass may be overdone in spots, but some areas of drizzle are possible overnight in addition to convective precip. Max temps will be mainly upper 30s to lower 40s. A non-diurnal temp curve takes shape tonight, with evening lows in the low-mid 30s before temps rise closer to 40f by dawn. && .SHORT TERM...(Wednesday through Thursday) Issued at 335 AM EST Tue Nov 16 2021 ...Rain chances Wednesday, lake effect returns Thursday... High Impact Weather Potential: Accumulating lake effect snow possible beginning Thursday AM Pattern Synopsis: A strong closed upper-level low will rotate across southern Canada through the middle of the week as the embedded jet max punches overhead on Wednesday. This will provide strong forcing aloft to support a cyclone that will deepen close to 990mb over James Bay by Thursday morning. An attendant cold/occluded front is expected to sweep across the state Wednesday morning/early afternoon. Forecast/Details: With most recent high-res model guidance bringing the front through northern Michigan earlier than previously thought, most areas across the CWA may remain dry after sunrise on Wednesday. The best chance for any showers will come across far NE lower in closer proximity to Lake Huron as this is where the front may linger across during late morning/early afternoon as more favorable forcing moves over the Great Lakes, helping to spark precip formation along this zone of forcing. Otherwise, westerly winds will advect a cooler airmass into northern Michigan through the afternoon and evening behind the front. These westerly winds will bring the chance for lake effect snow showers across northern lower Michigan beginning Thursday morning. Although low-level moisture will be far from impressive initially, at least some lake effect is expected to be generated in the morning with the relatively strong winds over the lake surface inducing a moisture flux into the airmass traversing the Lake Michigan. Lake surface temps in the ballpark of 10-13 C will also create ample instability to work with. Low-level moisture will increase significantly by Thursday afternoon/evening as evidenced in model forecast soundings displaying saturation extending up near 700mb. While there is some indication of inverted-V profiles near the surface, an uptick in lake effect snow shower coverage and intensity is anticipated by late Thursday afternoon. A much more cellular convective morphology is anticipated Thursday afternoon given diurnal heating impacts and large over-lake instability for convection to work with. Thus, a more broad-brushed area of accumulations is likely compared to higher, more concentrated totals with well organized lake effect bands. Regardless, a few inches of snow will be possible across the heaviest hit areas where more intense cells train through by Thursday night -- perhaps the M-68 corridor where W/WSW winds would create the longest fetch across the lake. Biggest impacts with any snowfall Thursday could be quick drops in visibility underneath heavier lake effect showers and slippery snow covered roads. Best chance for any rain will be close the the lakeshores, but temperatures are expected to largely remain below freezing underneath precip Thursday. Otherwise, gusty winds are expected across the nearshore waters of the Great Lakes Wednesday and Thursday as this system works across the region. Gusts close to gale-force intensity will be possible on Whitefish Bay, mainly Wednesday night into Thursday morning. Temperatures look to reach near 50 for many on Wednesday before the front comes through, leading to cold temps through the remainder of the period. && .LONG TERM...(Thursday night through Monday) Issued at 335 AM EST Tue Nov 16 2021 High Impact Weather Potential: Accumulating snow into Friday and potentially again early next week. Continuing from the short term, accumulating lake effect snow is expected to be ongoing at the start of the period across portions of northern Michigan. Longwave troughing centered over the Great Lakes will progress eastward into Friday, creating a short period of cyclonic flow aloft on the backside of this upper-level feature. This will help drive lake effect snow chances into the afternoon on Friday. However, the heaviest lake effect snowfall is anticipated Thursday night. As low-level winds veer slightly NW, more organized banding is likely to occur owing to the cessation of diurnal influence on lake effect morphology. Exact areas of heaviest snowfall are still uncertain given likely variability in prevailing low-level wind direction between now and Thursday night, but at least a couple of inches of additional snowfall is certainly possible by Friday morning given the deep saturation evident in forecast sounding profiles and cold temps aloft in contrast to warm lake surface temps. The main limiting factor to higher snowfall totals will be the relatively short window of favorable environment and winds as Friday progresses. Conditions will become less and less favorable throughout the day Friday as moisture is stripped and winds turn southerly as surface high pressure builds across the Ohio Valley. Precip chances may hold off for the most part through the weekend before a second strong system looks to impact the Great Lakes early next week. Details will become more clear as the week progresses, but there is increasing confidence in accumulating snowfall across parts of northern Michigan in the Monday/Tuesday timeframe. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1014 PM EST Mon Nov 15 2021 ...Low Level Wind Shear Possible Tuesday night... Mostly VFR conditions overnight. Some MVFR ceilings are possible near KTVC and KMBL over the next several hours. However, snow showers will continue to diminish overnight with drier air moving in for Tuesday. No significant weather is expected until late Tuesday when gusty southerly winds begin and low level wind shear is possible. && .MARINE... Issued at 335 AM EST Tue Nov 16 2021 High pressure passes overhead very early today, with a brief period of light winds. As the high moves east, southerly winds develop by this afternoon, and increase into tonight, just ahead of a cold front. Advisory-level winds/waves are likely on all waters. The best chance for gale-force gusts will be on Whitefish Bay (which see significant channeling with a se wind). && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...DJC LONG TERM...DJC AVIATION...KF MARINE...JZ
Hazardous weather outlook, Nov 16, 3:52 AM EST, 8 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 352 AM EST Tue Nov 16 2021 MIZ016>018-020>036-041-042-086>088-095>099-171200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 352 AM EST Tue Nov 16 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating lake effect snow is possible Thursday into Friday in the favored snow belts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-171200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 352 AM EST Tue Nov 16 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are expected on Whitefish Bay tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:00 AM EST | Gale Warning | APX | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.